Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 180, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 26, 2001, 8:07 PM EDT for Tioga County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2001, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 26, 2001, 9:00 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Tioga County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814 WUUS51 KCTP 270008 SVRCTP PAC117-270100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 807 PM EDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIOGA COUNTY IN PENNSYLVANIA * UNTIL 900 PM EDT. * AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES WEST OF WESTFIELD TO 12 MILES WEST OF GAINES...MOVING EAST AT 25 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... WESTFIELD AT 815 PM. GAINES AT 830 PM. ELKLAND AT 845 PM. KEENEYVILLE AT 850 PM. WELLSBORO AT 855 PM. TIOGA JUNCTION AND MANSFIELD AT 900 PM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:35 PM EDT, 6 hours 32 minutes earlier.
Area forecast discussion, Aug 26, 1:35 PM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 PM EDT SUN AUG 26 2001 ...WORK ZONES BY 315 PM... ...ZONES BY 330 PM... ...CHANGES... WILL KEEP SHOWERS AND STORMS OUT FOR MONDAY AFT...EXCEPT FOR MAYBE FAR SE AREAS. WILL PUT CHC IN FOR SAT. ...DISC... ...SHORT TERM... FIRST BAND OF CONVECTION DIED DOWN...BUT AREA OVER S OHIO WITH HIGHER DEWPOINTS WORKING INTO OUR AREA AT TIME OF MAX HEATING. DEWPOINTS QUITE HIGH TO THE WEST...AND WITH AREAS OF DECENT HEATING...COULD GET A STRONG THUNDERSTORM. TINY AREA OF CONVECTION OFF NC COAST...GUESS THIS IS WHAT USE TO BE PART OF DEAN. LOOKS LIKE AREA IS CONNECTED TO LARGER AREA WELL OFF THE COAST. OTHERWISE...NOT MUCH GOING ON. TEMPS ABOUT NORMAL FOR LATE AUG. MOST AREAS WILL SEE SOME SHOWERS AND STORMS TONIGHT. ENDING ACROSS NW AREAS LATER TONIGHT. PARTIAL CLEARING TO TAKE PLACE ON MONDAY FROM NW TO SE. ANOTHER FRONT MOVES INTO NW PA TUE AM. BEST SUPPORT N OF OUR AREA...BUT WOULD NOT BE SURPRISE TO SEE AN ISOLATED STRONG STORM ALONG PA/NY BORDER. WHILE LOW LEVEL CONVERGENCE WILL NOT BE REAL GOOD...IT WILL BE BETTER AT 850 MB. AUGUST 28TH HAS A HIGH FREQUENCE OF SEVERE WEATHER ANYWAY...SO WILL BE INTERESTING TO SEE WHAT DOES FIRE UP. ...LONG TERM... HARD TO BELIEVE IT IS ALMOST LABOR DAY. STILL STRANGE TO SEE SUCH A DEEP VORTEX NEAR HUDSON BAY. HOWEVER...WITH LARGE RIDGE OFF EAST COAST...WILL BE HARD TO GET REAL COLD DOWN HERE. FRONTS WILL TEND TO WEAKEN AND SLOW DOWN. LOOKS LIKE NEXT FRONT COMES IN A DAY LATER NOW. NO NEED FOR ANYTHING IN FCST FOR THU NIGHT...BUT LOOKS LIKE FRONT WILL BE SLOW TO MOVE ACROSS AREA ON SAT...THUS WILL PUT CHC IN FOR SAT. ACTION COULD LINGER INTO SUNDAY...AT LEAST SOUTHERN AREAS...GIVEN THIS PATTERN THIS SUMMER. .CTP...NONE. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:00 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.